MAUDE Adverse Event Report: AMO MANUFACTURING NETHERLANDS TECNIS IOL; INTRAOCULAR LENS

AMO MANUFACTURING NETHERLANDS TECNIS IOL; INTRAOCULAR LENS
Model Number ZCU150
Medical Device Problem Code Device Contaminated During Manufacture or Shipping (2969)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/27/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The lens remains implanted.Mfr site telephone number: (b)(6).The intraocular lens (iol) is not returning for evaluation as it remains implanted; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was initially reported that the surgeon noticed an intraocular lens (iol) had a plastic fiber stuck on the lens before insertion.The patient is fine and another johnson & johnson lens (same model) was implanted as a replacement.Through follow-up, it was learned there was patient contact, and once the lens was implanted, there was a visible clear plastic on the lens.It appeared to be similar to a piece of the cartridge.The plastic fiber piece was removed immediately.The lens remains implanted.There was no report of any medical/surgical intervention required.No further information is available.
 
Additional Manufacturer Narrative
Additional information: section d9: device available for evaluation? yes.Section d9: returned to manufacturer on: 7/21/2021.Section h3: device evaluated by manufacturer¿ yes.Device evaluation: complaint lens and foreign material was not received.A j&j cartridge tip and cartridge tip tray were received.No complaint lens or foreign material were received, therefore, no product evaluation could be performed or the sample could not be forwarded to eag laboratories for further analysis.The returned cartridge tip and tray were inspected for foreign material, but no "plastic fiber" as described by the customer could be identified.The complaint issue could not be confirmed and no product deficiency could be identified.Manufacturing record review: the manufacturing records for the intraocular lens were reviewed.The product was manufactured according to specifications.The search revealed that no similar complaint for this production order number has been received.Conclusion: as a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be confirmed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Section d10: in the initial report model of cartridge used was provided as unknown, however, the model cartridge is 1mtec30 and injector used was a (platinum).Lot number remains unknown as they were not provided.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO MANUFACTURING NETHERLANDS
van swietenlaan 5
groningen, groningen 9728 NX
NL  9728 NX
Manufacturer Contact
somyata nagpal
van swietenlaan 5
groningen, groningen 9728 -NX
NL   9728 NX
MDR Report Key11897928
Report Number9614546-2021-07184
Device Sequence Number19754218
Product Code HQL
UDI-Device Identifier05050474657854
UDI-Public(01)05050474657854(17)241008
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/16/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/08/2024
Device Model NumberZCU150
Device Catalogue NumberZCU150U230
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/21/2021
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/07/2021
Supplement Date Received by Manufacturer09/14/2021
02/09/2022
Initial Report FDA Received Date05/27/2021
Supplement Report FDA Received Date09/21/2021
02/16/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/08/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
1MTEC LOT #:UNKNOWN; CARTRIDGE, MODEL AND LOT# UNKNOWN
Patient SexUnknown